MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71525-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported while charging their freestyle libre reader, the "reader was extremely hot and the data cable started to melt and gave a smokey smell".There was no report of death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported reader and charging cable were returned and investigated.Visual inspection was performed, and no signs of misuse were observed for the reader.However, the charging cable showed visible signs of damage.Extended investigation has also been performed for the returned reader and no abnormalities were observed.The reader self-test and power consumption test were performed and were within specification.The reader¿s battery measured at 4.08v (within normal battery voltage range).The returned battery was placed on charge and measured to be 4.16 v (within normal battery voltage range).This indicates the battery charges and discharges normally.No burn marks or abnormalities were observed on the pcba (printed circuit board assembly) of the reader indicating that smoke or fire could not have been produced from the reader.In addition, a dhr (device history review) for the reader was reviewed and the dhr showed that no issues were observed on the reader prior to release.All manufacturing tests passed and were within specification prior to release.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8975342
Report Number2954323-2019-06901
Device Sequence Number16221152
Product Code PZE
UDI-Device Identifier00357599000981
UDI-Public00357599000981
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71525-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1